Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 45, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 1, 2018, 3:31 PM PDT for Nye County, Nevada. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 3:31 PM PDT (22:31 UTC)
- Expired
- Aug 1, 2018, 4:00 PM PDT
- In force
- 29 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Nye County, NV
The radar
The Elko radar (KLRX), 237 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2922 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
611
WUUS55 KLKN 012231
SVRLKN
NVC023-012300-
/O.NEW.KLKN.SV.W.0045.180801T2231Z-180801T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Elko NV
331 PM PDT WED AUG 1 2018
The National Weather Service in Elko Nevada has issued a
* Severe Thunderstorm Warning for...
Central Nye County in south central Nevada...
* Until 400 PM PDT.
* At 330 PM PDT, a severe thunderstorm was located 28 miles southwest
of Duckwater, moving east southeast at 15 mph.
HAZARD...Quarter size hail. Winds 40 to 50 mph are also occuring
with this storms as well as heavy rain that could lead to
localized flooding.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
central Nye County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3864 11630 3881 11623 3881 11581 3849 11592
TIME...MOT...LOC 2230Z 287DEG 22KT 3870 11618
HAIL...1.00IN
WIND...<50MPH
$$
CS1 follow-up statement
307
WWUS55 KLKN 012246
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
346 PM PDT WED AUG 1 2018
NVC023-012300-
/O.CON.KLKN.SV.W.0045.000000T0000Z-180801T2300Z/
Nye NV-
346 PM PDT WED AUG 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR CENTRAL NYE COUNTY...
At 345 PM PDT, a severe thunderstorm was located 24 miles southwest
of Duckwater, moving east southeast at 15 mph.
HAZARD...Quarter size hail is still possible with this storm. Winds
40 to 50 mph could also occur as well as heavy rain that
could lead to localized flooding.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
central Nye County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3864 11630 3881 11623 3881 11581 3849 11592
TIME...MOT...LOC 2245Z 287DEG 22KT 3867 11607
HAIL...1.00IN
WIND...<50MPH
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:52 PM PDT, 39 minutes earlier.
Area forecast discussion, Aug 1, 2:52 PM PDT, 39 minutes before
Area Forecast Discussion National Weather Service Elko NV 252 PM PDT Wed Aug 1 2018 .SYNOPSIS...Isolated to scattered thunderstorms will be possible through Thursday in northeastern and central Nevada. Northern storms will be drier with lightning strikes and gusty outflow winds while central storms will be wet with heavy downpours and the potential to produce isolated flooding and severe weather. A push of drier air and breezy conditions will elevate fire danger across northern Nevada especially Friday into Saturday. && .SHORT TERM...Wednesday afternoon through Friday evening. Isolated primarily dry thunderstorms will be possible this afternoon and early evening over northeastern Elko County. Farther south, scattered to numerous wet storms within better monsoonal moisture (pockets of PWs around and just over an inch) will occur across southern Lander/Eureka, White Pine, and northern Nye counties. An isolated severe weather and flash flood threat could exist for a couple of the stronger/slower moving storms. Thursday. A few dry/wet storms could redevelop over eastern Elko County with scattered wet storms continuing farther south over southeastern Eureka, White Pine and northeastern Nye counties. Drier air will begin to enter western Nevada as an upper trough begins to move through the interior Pacific Northwest and northern Rockies. Friday. Drier air and breezy condtions will overspread the state on Friday into Saturday as gradient tightens and flow briefly becomes more westerly. This will end the thunderstorm threat in east central areas while elevating the wildfire potential especially across the northern third of the state where afternoon/early evening winds will likely gust from 25 up to 35 mph. Temperatures will remain above normal through the short term, but could briefly cool down by several degrees on Sunday. .LONG TERM...Friday night through next Wednesday. The long term begins with weak a weak trof and lower heights. Some places may see highs in the 80s to lower 90s, which has not been seen in quite some time. Unfortunately, strong high pressure is forecast to build into the Great Basin by early next week. This would push daytime highs back into the 90s to lower 100s. In fact, some places like Elko and Wendover could see temps around 101 to 104. Due to the current forecast placement of the high pressure, dry weather is expected to prevail. && .AVIATION... VFR expected at all TAF locations next 24 hrs. A very low chance of MVFR at KEKO/KELY/KTPH in -TSRA/TSRA this aftn. With any shower or thunderstorm, winds could gust to 45 kts from variable directions. Another round of convection will be possible tomorrow for KELY and KTPH. && .FIRE WEATHER...This Afternoon/evening. Isolated dry thunderstorms with some lightning strikes and gusty outflow winds will be possible over portions of Elko County. Wetter storm regime exists farther south in better monsoonal moisture over southern Lander/Eureka, White Pine, and northern Nye counties where potential exists for isolated flooding and severe weather. Thursday. A few dry/wet storms may redevelop in eastern Elko County/FWZ 470, with area of wetter storms likely again farther south in White Pine and northeastern Nye counties (FWZs 455 and 457). Drier air and some breezier conditions will begin to enter northwest Nevada in FWZ 467 later in the afternoon and early evening, but are expected to remain below critical conditions. Friday and Saturday. Reg Flag Watch has been issued for FWZs 467, 468, 469, and 470 from noon until 10 PM PDT Friday for gusty winds and low RH. Westerly winds of 15 to 25 mph with gusts up to 35 mph are possible along with minimul RHs of 7 to 14 percent. Similar conditions could repeat on Saturday. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for Central and Western Humboldt County-Eastern Elko County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County. && 95/94/94/95
In the hours before
Special weather statement, Aug 1, 2:07 PM PDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Elko NV
207 PM PDT WED AUG 1 2018
NVZ031-012145-
Northern Elko County NV-
207 PM PDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
245 PM PDT...
At 206 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Contact, moving east at 20 mph.
Wind gusts 40 to 50 mph will be possible with this storm as well as
small hail.
This storm will remain over mainly rural areas of northeastern Elko
County.
LAT...LON 4174 11408 4173 11459 4193 11463 4200 11419
4199 11416
TIME...MOT...LOC 2106Z 270DEG 17KT 4183 11450
CSSpecial weather statement, Aug 1, 2:10 PM PDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Elko NV 210 PM PDT WED AUG 1 2018 NVZ041-012215- Northeastern Nye County NV- 210 PM PDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE COUNTY UNTIL 315 PM PDT... At 210 PM PDT, Doppler radar was tracking a strong thunderstorm 32 miles east of Round Mountain, moving east at 35 mph. Wind gusts 40 to 50 mph will be possible with this storm as well as small hail. Locations impacted include... Little Fish Lake Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3873 11657 3888 11659 3899 11608 3870 11603 TIME...MOT...LOC 2110Z 266DEG 30KT 3882 11648 CS
Special weather statement, Aug 1, 2:58 PM PDT, 33 minutes before
Special Weather Statement
National Weather Service Elko NV
258 PM PDT WED AUG 1 2018
NVZ031-012245-
Northern Elko County NV-
258 PM PDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
345 PM PDT...
At 257 PM PDT, Doppler radar was tracking a strong thunderstorm 22
miles southeast of Jackpot, moving east at 10 mph.
Wind gusts 40 to 50 mph will be possible with this storm as well as
small hail.
This storm will remain over mainly rural areas of northeastern Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4173 11404 4169 11434 4190 11443 4200 11421
4200 11405
TIME...MOT...LOC 2157Z 255DEG 15KT 4182 11429
CSSpecial weather statement, Aug 1, 3:01 PM PDT, 30 minutes before
Special Weather Statement National Weather Service Elko NV 301 PM PDT WED AUG 1 2018 NVZ041-012245- Northeastern Nye County NV- 301 PM PDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE COUNTY UNTIL 345 PM PDT... At 300 PM PDT, Doppler radar was tracking a strong thunderstorm 36 miles west of Duckwater, moving east at 10 mph. Nickel size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Little Fish Lake Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3867 11648 3887 11648 3894 11603 3862 11606 TIME...MOT...LOC 2200Z 264DEG 14KT 3879 11638 CS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:46 PM PDT | Special Weather Statement | LKN | 59 min | |
| Aug 1, 2:07 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 1, 2:10 PM PDT | Special Weather Statement | LKN | 65 min | |
| Aug 1, 2:24 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 36 min |
| Aug 1, 2:29 PM PDT | Fire Weather Watch | LKN | Elko | 23 hr |
| Aug 1, 2:43 PM PDT | Areal Flood Advisory | LKN | Nye | 2 hr |
| Aug 1, 2:58 PM PDT | Special Weather Statement | LKN | 47 min | |
| Aug 1, 3:01 PM PDT | Special Weather Statement | LKN | 44 min | |
| Aug 1, 4:27 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Aug 1, 4:43 PM PDT | Special Weather Statement | LKN | Eureka | 47 min |
| Aug 1, 4:45 PM PDT | Special Weather Statement | LKN | Lander | 45 min |
| Aug 1, 4:55 PM PDT | Special Weather Statement | LKN | Eureka | 50 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.